Interpolatory pointwise estimates for polynomial approximation

H. H. Gonska, D. Leviatan, I. A. Shevchuk, H. J. Wenz

Research output: Contribution to journalArticlepeer-review

Abstract

We discuss whether or not it is possible to have interpolatory pointwise estimates in the approximation of a function f ∈ C[0, 1], by polynomials. For the sake of completeness, as well as in order to strengthen some existing results, we discuss briefly the situation in unconstrained approximation. Then we deal with positive and monotone constraints where we show exactly when such interpolatory estimates are achievable by proving affirmative results and by providing the necessary counterexamples in all other cases.

Original languageEnglish
Pages (from-to)603-629
Number of pages27
JournalConstructive Approximation
Volume16
Issue number4
DOIs
StatePublished - 2000

Keywords

  • Approximation by polynomials
  • Degree of approximation
  • Interpolatory pointwise estimates
  • Shape-preserving approximation

Fingerprint

Dive into the research topics of 'Interpolatory pointwise estimates for polynomial approximation'. Together they form a unique fingerprint.

Cite this